Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Hastings, NE

March 12, 201215 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 12, 2012, 4:01 PM CDT for 15 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 13, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 4:01 PM CDT (21:01 UTC)
In effect from
Mar 13, 2012, 1:00 PM CDT
Expired
Mar 13, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE
All 21 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS83 KGID 122101
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
401 PM CDT MON MAR 12 2012

...CRITICAL FIRE WEATHER CONDITIONS FORECAST FOR TUESDAY AFTERNOON...

.THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...WELL ABOVE
NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY AFTERNOON...ESPECIALLY
ACROSS NORTH CENTRAL KANSAS AND LOCATIONS IN SOUTH CENTRAL
NEBRASKA MAINLY WEST OF HIGHWAY 281.

KSZ005>007-017>019-NEZ039-046-060-061-072>075-082>085-130515-
/O.UPG.KGID.FW.A.0004.120313T1700Z-120314T0100Z/
/O.NEW.KGID.FW.W.0010.120313T1700Z-120314T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN-
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-
WEBSTER-
401 PM CDT MON MAR 12 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...046...060...061...072...073...074...
075...082...083...084 AND 085...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...SOUTHERLY SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO
  AROUND 30 MPH.

* RELATIVE HUMIDITY...DROPPING AS LOW AS 12 TO 20 PERCENT FOR SEVERAL
  HOURS DURING THE AFTERNOON. 

* IMPACTS...WEATHER CONDITIONS TUESDAY AFTERNOON WILL PROMOTE
  EXTREME FIRE BEHAVIOR ACROSS THE AREA. OUTDOOR BURNING SHOULD BE
  AVOIDED...AND CAUTION SHOULD BE EXERCISED WHEN CONDUCTING ANY
  ACTIVITIES WHICH COULD RESULT IN A FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ040-047-062-130515-
/O.NEW.KGID.FW.W.0010.120313T1700Z-120314T0100Z/
GREELEY-HOWARD-HALL-
401 PM CDT MON MAR 12 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 040...
047 AND 062...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 040 GREELEY... 
  FIRE WEATHER ZONE 047 HOWARD AND FIRE WEATHER ZONE 062 HALL.

* WINDS...SOUTHERLY SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO
  AROUND 30 MPH.

* RELATIVE HUMIDITY...DROPPING AS LOW AS 12 TO 20 PERCENT FOR SEVERAL
  HOURS DURING THE AFTERNOON.

* IMPACTS...WEATHER CONDITIONS TUESDAY AFTERNOON WILL PROMOTE EXTREME
  FIRE BEHAVIOR ACROSS THE AREA. OUTDOOR BURNING SHOULD BE
  AVOIDED...AND CAUTION SHOULD BE EXERCISED WHEN CONDUCTING ANY
  ACTIVITIES WHICH COULD RESULT IN A FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
584 
WWUS83 KGID 122221
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT MON MAR 12 2012

...CRITICAL FIRE WEATHER CONDITIONS FORECAST FOR TUESDAY
AFTERNOON...

.THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...WELL ABOVE
NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY AFTERNOON...
ESPECIALLY ACROSS NORTH CENTRAL KANSAS AND LOCATIONS IN SOUTH
CENTRAL NEBRASKA MAINLY WEST OF HIGHWAY 281.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
131000-
/O.CON.KGID.FW.W.0010.120313T1700Z-120314T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
521 PM CDT MON MAR 12 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...039...040...046...047...060...
061...062...072...073...074...075...082...083...084 AND 085...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE 
  WEATHER ZONE 085 WEBSTER.

* WINDS...SOUTHERLY SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO 
  AROUND 30 MPH. 

* RELATIVE HUMIDITY...DROPPING AS LOW AS 12 TO 20 PERCENT FOR 
  SEVERAL HOURS DURING THE AFTERNOON. 

* IMPACTS...WEATHER CONDITIONS TUESDAY AFTERNOON WILL PROMOTE 
  EXTREME FIRE BEHAVIOR ACROSS THE AREA. OUTDOOR BURNING SHOULD 
  BE AVOIDED...AND CAUTION SHOULD BE EXERCISED WHEN CONDUCTING 
  ANY ACTIVITIES WHICH COULD RESULT IN A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
953 
WWUS83 KGID 130826
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
326 AM CDT TUE MAR 13 2012

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...NEAR-RECORD
TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS NORTH
CENTRAL KANSAS...AND FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA
MAINLY WEST OF HIGHWAY 281.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
131700-
/O.EXT.KGID.FW.W.0010.120313T1800Z-120314T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
326 AM CDT TUE MAR 13 2012

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...007...017...018...019...039...040...
046...047...060...061...062...072...073...074...075...082...083...
084 AND 085...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE 
  WEATHER ZONE 085 WEBSTER.

* WINDS...SUSTAINED FROM THE SOUTH AROUND 20 MPH WITH GUSTS OF 25
  TO 30 MPH.

* RELATIVE HUMIDITY...DROPPING INTO THE 10 TO 20 PERCENT RANGE FOR
  POTENTIALLY SEVERAL HOURS. THE LOWEST RELATIVE HUMIDITY VALUES
  WITHIN THE WARNING AREA WILL GENERALLY FOCUS SOUTHWEST OF A LINE
  FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS.

* IMPACTS...WEATHER CONDITIONS THIS AFTERNOON WILL PROMOTE EXTREME
  FIRE BEHAVIOR ACROSS THE AREA. OUTDOOR BURNING SHOULD BE
  AVOIDED...AND CAUTION SHOULD BE EXERCISED WHEN CONDUCTING ANY
  ACTIVITIES WHICH COULD RESULT IN A FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PFANNKUCH
183 
WWUS83 KGID 131657
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CDT TUE MAR 13 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...NEAR-RECORD
WARM TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES...WILL ALL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS
NORTH CENTRAL KANSAS...AS WELL AS ACROSS MUCH OF SOUTH CENTRAL
NEBRASKA GENERALLY WEST OF HIGHWAY 281.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
140100-
/O.CON.KGID.FW.W.0010.120313T1800Z-120314T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
1157 AM CDT TUE MAR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...039...040...046...047...060...061...
062...072...073...074...075...082...083...084 AND 085...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE 
  WEATHER ZONE 085 WEBSTER.

* WINDS...SUSTAINED SOUTHERLY WINDS NEAR 20 MPH WITH GUSTS OF 25 TO
  30 MPH ARE EXPECTED.

* RELATIVE HUMIDITY...WILL DROP TO BETWEEN 10 AND 20 PERCENT FOR
  MUCH OF THE AFTERNOON. THE LOWEST RELATIVE HUMIDITY VALUES WILL
  GENERALLY BE FOCUSED SOUTHWEST OF A LINE FROM LEXINGTON
  NEBRASKA TO OSBORNE KANSAS.

* IMPACTS...WEATHER CONDITIONS THIS AFTERNOON WILL PROMOTE 
  EXTREME FIRE BEHAVIOR ACROSS THE AREA. OUTDOOR BURNING SHOULD 
  BE AVOIDED...AND CAUTION SHOULD BE EXERCISED WHEN CONDUCTING 
  ANY ACTIVITIES WHICH COULD RESULT IN A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROSSI
592 
WWUS83 KGID 140055
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CDT TUE MAR 13 2012

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
140200-
/O.EXP.KGID.FW.W.0010.000000T0000Z-120314T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
755 PM CDT TUE MAR 13 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...040...046...047...060...061...062...
072...073...074...075...082...083...084 AND 085...

WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION AND ARE EXPECTED TO 
REMAIN IN THE 5 TO 15 MPH RANGE OVERNIGHT.  IN ADDITION...THE 
RELATIVE HUMIDITY SHOULD CONTINUE TO INCREASE THE REST OF THE 
EVENING AS THE TEMPERATURE SLOWLY COOLS DOWN. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM CDT.

$$

EWALD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 12, 12:22 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 12, 12:22 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1222 PM CDT MON MAR 12 2012

.AVIATION...CLEAR SKIES EXPECTED THRU THE FORECAST PERIOD AS HIGH
PRESSURE BUILDS OVER THE AREA. NORTHWEST WINDS COULD GUST TO NEAR
25 KTS BY LATE AFTERNOON...BUT WILL DIE WITH THE SETTING OF THE
SUN. NO WEATHER CONCERNS THROUGH THE REST OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 653 AM CDT MON MAR 12 2012/

UPDATE...SHOWERS HAVE MOVED OUT OF THE FORECAST AREA THIS MORNING
AND THE CLOUDS WILL BE FOLLOWING BEHIND. CLEARED OUT THE
PRECIPITATION.

PREV DISCUSSION... /ISSUED 612 AM CDT MON MAR 12 2012/

SHORT TERM...THROUGH WEDNESDAY NIGHT. GOT BOGGED DOWN A BIT
TONIGHT IN THE FINER DETAILS OF FIRE WEATHER-RELATED GRIDS...BUT
PRIMARY CONCERNS DURING NEXT 72 HOURS INVOLVE AFOREMENTIONED FIRE
WEATHER...AND POSSIBLE NEED FOR FUTURE INCLUSION OF THUNDERSTORM
CHANCES FOR WEDNESDAY NIGHT. FOR A MORE DETAILED DISCUSSION OF THE
ENTIRE FIRE WEATHER SITUATION...PLEASE REFER TO THE FIRE WEATHER
SECTION BELOW.

AT 10Z THIS MORNING...WATER VAPOR IMAGERY REVEALS WELL-
DEFINED...COMPACT MID LEVEL LOW EXITING THE REGION AND CENTERED
OVER WESTERN IA. THE VERY BACK EDGE OF NARROW DEFORMATION
PRECIPITATION BAND IS GENERALLY FOCUSED EAST OF A LINE FROM ORD TO
HEBRON AT THIS TIME...AND OVERALL INTENSITY OF BAND IS STARTING TO
FADE AWAY AS WELL. THAT BEING SAID...WILL CARRY CHANCE TO LIKELY
POPS FOR THE NEXT FEW HOURS IN EASTERN AREAS AS PRECIP STEADILY
EXITS.

MAIN STORY FOR TODAY WILL BE A CONSIDERABLE WARM UP OVER
YESTERDAY...AS SKIES RETURN TO SUNNY/MOSTLY SUNNY IN THE WAKE OF
THE UPPER LOW...AND BREEZES TURN TO A DOWNSLOPING WEST-NORTHWEST
COMPONENT. FOR HIGHS...LOWERED 2-3 DEGREES FROM PREVIOUS FORECAST
MOST AREAS...AS FELT THAT IF NOTHING ELSE...SOMEWHAT WET GROUND
FROM WIDESPREAD 0.20-0.40 PRECIP DURING THE LAST 24 HOURS COULD
HOLD FULL WARMING POTENTIAL DOWN A BIT. THAT BEING SAID...STILL
STAYED A SOLID 2-3 DEGREES ABOVE MET/MAV GUIDANCE GIVEN RECENT
TRENDS OF MODELS UNDER-DOING HIGHS...EXCEPT FOR YESTERDAY OF
COURSE. AT ANY RATE...THIS YIELDS WIDESPREAD LOW-MID 70S IN
NEBRASKA ZONES TODAY...WITH UPPER 70S IN KS ZONES. STRONGEST WEST-
NORTHWEST WINDS SUSTAINED AT ONLY AROUND 20 MPH WILL FOCUS LAT
MORNING INTO EARLY AFTERNOON...BEFORE DECREASING MID-LATE
AFTERNOON AS PRESSURE GRADIENT RELAXES. ALOFT...RISING HEIGHTS
WILL BE THE MAIN STORY...AS BROAD WEST-SOUTHWEST FLOW TAKES HOLD
WITH RIDGING DOMINATING A GOOD CHUNK OF THE CENTRAL CONUS.

TONIGHT...LEFT LOW TEMPS ABOUT THE SAME AS PREVIOUS...WITH A
MET/MAV GUIDANCE BLEND YIELDING LOW 40S MOST AREAS EXCEPT 30S FAR
WESTERN/NORTHERN ZONES.

TUESDAY...CONFIDENCE WAS HIGHER IN FIRE WEATHER CONDITIONS AND
ISSUED A WATCH AS DISCUSSED IN MORE DETAIL BELOW. SOUTHERLY WINDS
WILL INCREASE AS LEE TROUGH TAKES SHAPE DURING THE DAY...WITH
SUSTAINED SPEEDS INTO THE 20-25 MPH RANGE WITH HIGHER GUSTS.
CONFIDENCE IN DEWPOINT TRENDS IS RATHER LOW...AS SO MUCH WILL
DEPEND ON WHETHER WINDS FAVOR A SOUTH-SOUTHEAST OR SOUTH-SOUTHWEST
TRAJECTORY. OPTED TO LEAN TOWARD THE DRY SIDE OF
THINGS...ESPECIALLY ACROSS THE SOUTHWEST ZONES WHERE THE NAM
INDICATES A SOUTHWESTERLY COMPONENT REALLY MIXING OUT
DEWPOINTS...VERSUS EASTERN ZONES WHERE VALUES CLOSER TO 40 LOOK
MORE LIKELY. FOR HIGH TEMPS...AGAIN NUDGED DOWN PREVIOUS HIGH
TEMPS SLIGHTLY...BUT STILL HAVE TRI-CITIES AT LEAST NEARING IF NOT
THREATENING RECORD HIGHS WITH READING NEAR 80. HAVE KS ZONES
MAINLY IN THE MID 80S.

WEDNESDAY...A WEAK COLD FRONT SAGS SOUTHWARD INTO THE CWA IN
RESPONSE TO A SHORTWAVE PASSING WELL TO THE NORTH INTO
CANADA...AND ONCE AGAIN NUDGED DOWN HIGHS SLIGHTLY FROM PREVIOUS
FORECAST...BUT STILL ANTICIPATING MAINLY MID 70S IN NEB ZONES AND
NEAR 80 IN KS. WINDS SHOULD AVERAGE LIGHTER DURING THE MAJORITY OF
THE DAY VERSUS TUESDAY.

WEDNESDAY NIGHT...KEPT DRY AT LEAST FOR NOW...BUT NAM/GFS ARE BOTH
STARTING TO ADVERTISE POSSIBLE SHOWER/THUNDERSTORM CHANCES MAINLY
IN EASTERN HALF OF KS ZONES AS OVERNIGHT THETA-E ADVECTION RAMPS
UP IN THE 850-700MB LAYER...AND MUCAPE VALUES SHARPLY INCREASE TO
AT LEAST SEVERAL HUNDRED J/KG. BETTER FOCUS FOR CONVECTION FROM
LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SHOULD REMAIN AT
LEAST SLIGHTLY SOUTH OF THE CWA...BUT NEXT FEW SHIFTS WILL HAVE TO
MONITOR CLOSELY FOR POSSIBLE INCLUSION OF THUNDER CHANCES...AND
MAYBE EVEN POSSIBLY A FEW STRONGER UPDRAFTS WITH OVERNIGHT HAIL
POTENTIAL. WITH THIS STILL BEING 6 PERIODS OUT...WILL LEAVE
MENTION OUT ALTOGETHER FOR NOW AND KEEP AN EYE ON IT.

LONG TERM...THURSDAY THROUGH SUNDAY. MAIN FORECAST CONCERNS WILL BE
TEMPERATURES.

GENERALLY SOUTHWESTERLY FLOW IS EXPECTED THROUGH THE PERIOD WITH A
SURFACE TROUGH ALONG THE LEE OF THE ROCKIES. THIS KEEPS SOUTHERLY
WINDS ACROSS THE FORECAST AREA THROUGH THE FORECAST PERIOD. THERE
SHOULD BE PLENTY OF SUNSHINE AND WARM ADVECTION WHICH SHOULD ALLOW
FOR WARM TEMPERATURES. THE HIGHS WILL BE 25 TO 30 DEGREES ABOVE
NORMAL AND FORECAST LOWS WILL BE AT OR ABOVE NORMAL HIGHS. THERE IS
A WEAK UPPER LEVEL WAVE THAT MOVES THROUGH THE AREA FRIDAY AND
FRIDAY NIGHT. THE LATEST RUNS OF THE MODELS SHOW THAT THE
PRECIPITATION WILL BE FURTHER EAST AND BE OUT OF THE FORECAST AREA.
THE LOW LEVEL JET SETS UP FRIDAY AFTERNOON AND EVENING JUST TO THE
EAST OF THE FORECAST AREA. HAVE REMOVED THUNDERSTORM MENTION FOR
FRIDAY AND FRIDAY NIGHT.

FIRE WEATHER...HELD OFF ON ISSUANCE OF RED FLAG WARNING FOR THIS
AFTERNOON...ALTHOUGH CURRENT FORECAST WINDS AND RELATIVE HUMIDITY
VALUES COULD MAKE FOR A CLOSE CALL. BOTTOM LINE IS THAT THE MAXIMUM
NORTHWEST WINDS...WITH SUSTAINED SPEEDS NEAR 20 MPH AND GUSTS NEAR
25 MPH...WILL BE CONCENTRATED FROM LATE MORNING TO EARLY
AFTERNOON. IN CONTRAST...THE LOWEST RH VALUES OF GENERALLY 15-20
PERCENT WILL FOCUS MORE SO DURING THE TYPICAL MID TO LATE
AFTERNOON HOURS. AS A RESULT...THE NECESSARY OVERLAP OF BOTH OF
THESE CONDITIONS FOR 3 HOURS FOR RED FLAG WARNING ISSUANCE JUST
DOESN/T APPEAR TO BE THERE. IN ADDITION...WE ARE STARTING OUT WITH
WET GROUND TODAY FROM STEADY LIGHT RAIN DURING THE LAST 24 HOURS
WHICH SHOULD HELP MATTERS AS WELL. ALL THAT BEING SAID...THE
GRASSLAND FIRE DANGER STATEMENT...RFDGID...WHICH IS BASED OFF OF
OTHER FACTORS THAN JUST STRICT RED FLAG WARNING CRITERIA...HAS
FLAGGED EXTREME FIRE DANGER THIS AFTERNOON CWA-WIDE...AND THUS A
FIRE THREAT WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK AS
WELL. TURNING TO TUESDAY...CONFIDENCE IS GENERALLY HIGHER THAT RED
FLAG CRITERIA COULD BE MET FOR 3+ HOURS ACROSS NORTH CENTRAL
KANSAS AND GENERALLY THE WESTERN HALF OF NEBRASKA ZONES...AND THUS
WENT WITH A FIRE WEATHER WATCH FOR NOW. STILL SOME QUESTIONS AS TO
WHETHER DEWPOINTS WILL SLOWLY INCREASE OR ACTUALLY MIX OUT DURING
THE AFTERNOON...BUT 00Z/06Z NAM SOLUTION OF WINDS TURNING MORE
SOUTHWESTERLY DURING THE AFTERNOON COULD REALLY TANK DEWPOINTS/RH
VALUES ESPECIALLY IN SOUTHWESTERN-MOST 4-6 COUNTIES. SOUTHERLY
WIND SPEEDS ARE NOT A SLAM DUNK FOR MEETING 20 MPH SUSTAINED/GUST
25 MPH CRITERIA IN ALL AREAS...BUT FELT IT WAS CLOSE ENOUGH FOR A
WATCH. FINALLY...WEDNESDAY LOOKS LIKE ANOTHER DAY WITH RH VALUES
DROPPING BELOW 20 PERCENT ACROSS MOST OF THE CWA...BUT AT LEAST
FOR NOW...WINDS ARE FORECAST LIGHT ENOUGH TO PRECLUDE FIRE
HEADLINE ISSUANCE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NEZ039-046-060-061-072>075-082>085.

KS...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Mar 12, 6:33 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
633 AM CDT MON MAR 12 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
633 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED TO NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
FOR A FEW HOURS THIS AFTERNOON ACROSS MUCH OF THE OUTLOOK
AREA...AS RELATIVE HUMIDITY VALUES DROP TO AROUND 20 PERCENT OR
LOWER...AND SUSTAINED WEST TO NORTHWEST WINDS AVERAGE 15 TO 20 MPH
WITH SOME HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY AFTERNOON...POTENTIALLY CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST ACROSS MUCH OF NORTH CENTRAL KANSAS...AND
FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA MAINLY WEST OF A LINE FROM
ORD TO RED CLOUD. A FIRE WEATHER WATCH HAS BEEN ISSUED TUESDAY
AFTERNOON FOR THESE AREAS...BUT EVEN LOCATIONS EAST OF THE WATCH
AREA ARE STILL PRONE TO ELEVATED FIRE DANGER.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
DURING THE WEDNESDAY NIGHT THROUGH SUNDAY TIME FRAME IS CURRENTLY
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:05 AM CDTFire Weather WatchGIDAdams, Buffalo, Dawson, Franklin, Furnas, Gosper and 6 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.